MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG LOCKING SCREWS, CROSS-PIN, DIAM.2.0X14MM, (5/PACKAGE); IMPLANT

STRYKER LEIBINGER FREIBURG LOCKING SCREWS, CROSS-PIN, DIAM.2.0X14MM, (5/PACKAGE); IMPLANT
Model Number 50-20514
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Nonunion/Delayed-union Bone Fracture (2369); Insufficient Information (4580)
Date of Event 10/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received at the manufacturer for testing.An evaluation will be conducted, and a follow-up report will be submitted after the quality investigation is complete.
 
Event or Problem Description
It was reported by the company representative that the customer underwent revision surgery due to non union.During the revision surgery, the plate was removed successfully and it was then noticed that the screws were broken.The stem of the screw remained implanted.No other information is known at this time.
 
Additional Manufacturer Narrative
The reported event could be confirmed because the broken off screw heads were returned.The 3 returned screws were visually inspected.The fractures of 2 screws occurred in the first bone threads and the fracture of the third screw occurred in the fourths bone thread.The damages on the cross-pins point to high torsional forces in screw-in and unscrew direction.Furthermore, there is a chip on screw #3.The fracture surfaces show the appearance of ductile forced fractures with secondary cracks because of very high tensional and bending forces.The measurable dimensions were checked and found to be within the specification.Because of the results of the dimensional inspections, no functional inspections need to be performed.Additional information has been requested regarding the reported event.It was mentioned in the correspondence that blade 62-20130 was used for the procedure.The used blade is appropriate to be used for the reported screws as it is also part of the mandible fixation module.It is unknown which plate was used in combination with the screws under complaint.Furthermore, the surgeon relayed screws could have broken since bone never healed.As no bone healing was achieved when the breakages of the screw were detected, most likely the movement of the bone has weakened the strength of the screws.Because of tensional and bending overloads, the screws broke.Based on statistical evaluation, there are also no indications for any systematic design, material or manufacturing related issue.Therefore, no corrective and/or preventive actions are deemed necessary at this time.
 
Event or Problem Description

Brand Name
LOCKING SCREWS, CROSS-PIN, DIAM.2.0X14MM, (5/PACKAGE)
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM  D-79111
MDR Report Key10803536
Report Number0008010177-2020-00058
Device Sequence Number16803186
Product Code JEY
UDI-Device Identifier37613154184454
UDI-Public37613154184454
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K022185
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number50-20514
Device Catalogue Number50-20514
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2020
Initial Date Received by Manufacturer 10/22/2020
Supplement Date Received by Manufacturer10/22/2020
Initial Report FDA Received Date11/06/2020
Supplement Report FDA Received Date04/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;